Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Diabetic ulcer, antibiotics taken, red itchy rash in scrotum and groin

My husband was in the hospital for 6 weeks with a diabetic ulcer resulting in a transmet. amp. I-V antibiotics for 5 weeks followed by two weeks of oral antibiotics. Now he has this horrible red itching rash all over his scrotum and groin area. We have put hydrocortisone cream on it, we have even put feminine anti-itch med on it but he has received no relief. Any ideas what this could be? No blisters or bumps....just bright red and really itchy
Asked On : Thu, 5 Apr 2012
Answers:  1 Views:  504
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hello kara82861,

Welcome to

This sounds like a case of jock itch. Diabetics are prone to this condition (even females). Antibiotics can also play a role in contracting this.

Jock itch (tinea cruris) is a fungal infection that affects the skin of your genitals, inner thighs and buttocks. Jock itch causes an itchy, red, often ring-shaped rash in these warm, moist areas of your body.

Jock itch gets its name because it is common in people who sweat a lot, as do athletes. It also often occurs in people who are overweight, but anyone can get this condition.

Although often uncomfortable and bothersome, jock itch usually isn't serious, except possibly for people with weak immune systems. Keeping your groin area clean and dry and applying topical antifungal medications usually are sufficient to treat jock itch.

The signs and symptoms of jock itch may include:
Itching and redness in your groin, including your genitals, inner thighs and buttocks
Possible itching in your anal area
Burning sensation in affected areas
Flaking, peeling or cracking skin in your groin

Jock itch can make wearing underwear or tight clothing uncomfortable. Walking or exercising may aggravate the rash and worsen your signs and symptoms.

For a mild case of jock itch, your doctor may suggest first using an over-the-counter antifungal ointment, lotion, powder or spray. If you also have athlete's foot, treat it at the same time you are treating your jock itch to reduce the risk of recurrence.

People with weak immune systems, such as those with diabetes or HIV/AIDS, may find it more difficult to get rid of this infection.

Over-the-counter medications
Jock itch is treated with one of two types of antifungal medications, allylamines and azoles. The rash may clear up quickly with these treatments, but continue applying the medication twice a day for at least 10 days.
Allylamines. These drugs, such as terbinafine (Lamisil AT), require shorter treatment time than do azoles.
Azoles. These drugs, including miconazole and clotrimazole (Lotrimin AF), are less expensive than are allylamines.

If jock itch is severe or doesn't respond to over-the-counter medicine, you may need a prescription-strength topical or oral medication.

Be well,
Dr. Kimberly
Answered: Thu, 5 Apr 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor